Top
20
Doctor insights on: Lexapro Withdrawal Brain Zaps

Share
1

1
I took 10mg lexapro for 3 months and quit taking them 5 days ago, how long will brain zaps last?

I took 10mg lexapro for 3 months and quit taking them 5 days ago, how long will brain zaps last?

2 weeks: Can take a couple of weeks. Get back to me if you need more info, so we can talk more. ...Read more

2

2
I weaned of lexapro (escitalopram) over a month. Since I've been completely off I've had brain zaps and fog and trouble retrieving words. How long does this last?

I weaned of lexapro (escitalopram) over a month. Since I've been completely off I've had brain zaps and fog and trouble retrieving words. How long does this last?

Not much longer: The symptoms you describe are classic for SSRI withdrawal. The good news therefore is that the cause seems clear. I view the experience you describe as what it feels like to have the body readjust its gene expression and nervous system function. It will eventually go away. Though I have it take a couple months sometimes. ...Read more

3

3
Is disassociation or brain fog a symptom of lexapro (escitalopram) withdrawal?

Is disassociation or brain fog a symptom of lexapro (escitalopram) withdrawal?

It can be: Many antidepressants such as Lexapro (escitalopram) can lead to a variety of withdrawal symptoms if they are stopped too quickly. This is very common and is often referred to as antidepressant discontinuation syndrome. Speak with your doc about your symptoms to see if this is what is happening so you can develop a plan for managing these symptoms. ...Read more

4

4
Stopped Lexapro (escitalopram) completely 14 days ago after weaning from 10mgs. I'm still having brain zaps, especially when moving my eyes. When will this go away?

Stopped Lexapro (escitalopram) completely 14 days ago after weaning from 10mgs. I'm still having brain zaps, especially when moving my eyes. When will this go away?

Muscle Spasm: Most likely it will go away soon. If you still have problems after a week or two, please see your psychiatrist, an ophthalmologist or neurologist who can treat the muscle spasms of the eye with medications (eye drops or oral) your symptoms are due to an abnormal reaction to ssris, with ddd and other meds, and you should be aware when the next trial of anti anxiety and antidepressants will come. ...Read more

5

5
Disturbing brain zaps after gradual paroxetine withdrawal from 20mg. I'm on 3rd day, they are still frequent. Is this harmful? What should I expect?

Disturbing brain zaps after gradual paroxetine withdrawal from 20mg. I'm on 3rd day, they are still frequent. Is this harmful? What should I expect?

SSRI discontinuation: I believe you are experiencing the symptoms associated with discontinuing a ssri. Symptoms include dizziness, electric shock-like sensations, sweating, nausea, insomnia, tremor, confusion, nightmares, and vertigo.
You may want to consider a switch to a long half-life medication such as fluoxetine for several days at a relatively low dose and then stop taking any ssri altogether. Good luck. ...Read more

6

6
Can brain zaps (like the withdrawal from effexor) be from too little serotinin? No longer take it but still get them. Odd?

Can brain zaps (like the withdrawal from effexor) be from too little serotinin? No longer take it but still get them. Odd?

Ask Dr: Stopping an SSRI can be very challenging for some and it is very important to have close monitoring by a doctor of any symptoms that develop or stay. It needs to be done slowly and each person's characteristics can make a difference. It's worth doing but it must be done carefully. Don't try to handle it alone - you want the doctor to be responsible for these decisions. Glad you're better now! ...Read more

7

7
Was on effexor (venlafaxine) for 10 years. Helped with dizziness. Stopped 3 yrs ago and still get frequent brain zaps (withdrawal symptoms). Why would I still get?

Was on effexor (venlafaxine) for 10 years. Helped with dizziness. Stopped 3 yrs ago and still get frequent brain zaps (withdrawal symptoms). Why would I still get?

Not withdrawal: If you stopped the Effexor (venlafaxine) 3 years ago, the " frequent brain zaps" are not withdrawal symptoms. You may need referral to a neurologist to look into the cause and suggest a treatment. Hope this helps. ...Read more

8

8
What can cause brain zaps (similar to withdrawal from effexor) when moving one's eyes. I haven't been on Effexor (venlafaxine) for years yet still experience these zaps.

What can cause brain zaps (similar to withdrawal from effexor) when moving one's eyes. I haven't been on Effexor (venlafaxine) for years yet still experience these zaps.

Seizure? Eye problem?: Very unusual, see a eye dr and neurologist for tests, get labs, including tsh for thyroid since I see your history shows weight loss? Don't think effexor (venlafaxine) caused or residual effect. May need brain mdi, for ruing out pituitary tumor or multiple sclerosis. ...Read more

11

11
My dr took me off Pristiq and put me on Prozac to help taper down, however, I've still had awful withdrawals- increased anxiety, paranoia, "brain zaps", amplified negative feelings, etc. Is there a point I should be "concerned" enough to seek medical care

My dr took me off Pristiq and put me on Prozac to help taper down, however, I've still had awful withdrawals- increased anxiety, paranoia, "brain zaps", amplified negative feelings, etc. Is there a point I should be "concerned" enough to seek medical care

Talk to doctor: In my practice, with my patients, I have never taken a patient off Pristiq (desvenlafaxine) cold turkey. I always recommend tapering down gently, to avoid the withdrawal symptoms you describe. Talk to your treating physician about restarting the Pristiq (desvenlafaxine) and tapering. ...Read more

12

12
Is there anything I can do to ease brain zaps from SSRI WITHDRAWL?

Is there anything I can do to ease brain zaps from SSRI WITHDRAWL?

Slow taper: Assuming that SSRI withdrawal is causing your brain zaps, then the best way to minimize them is by slowing tapering off of them under your doctor's supervision. Not only should you let your doctor know that you're having withdrawal symptoms but you should also inform him/her if symptoms of depression start to recur. Hope this info helps. ...Read more

13

13
Craving sugar and insomnia with Lexapro (escitalopram) withdrawal. Is this normal?

Craving sugar and insomnia with Lexapro (escitalopram) withdrawal. Is this normal?

Well..: That is possible. Sugar craving is sometimes seen with depression. Insomnia can also been seen with depression. Either you are not ready to come off or you are experiencing some discontinuation sxs. ...Read more

14

14
I'm Lexapro (escitalopram) 10mg qd. I would like to know what is the best way to wean off of it to get the least or no side effects/ withdrawals?

I'm Lexapro (escitalopram) 10mg qd. I would like to know what is the best way to wean off of it to get the least or no side effects/ withdrawals?

Lexapro (escitalopram): Most people who are on Lexapro (escitalopram) 10mg can either go to 1/2 tablet a day for a week or two and stop or just stop. 10mg is average starting dose. ...Read more

17

17
I was on Lexapro (escitalopram) for a little over 2 months. I stopped taking it (don't need it, not depressed) it'sbeen 4 days. Do I need to worry about withdrawal?

I was on Lexapro (escitalopram) for a little over 2 months. I stopped taking it (don't need it, not depressed) it'sbeen 4 days. Do I need to worry about withdrawal?

Probably fine: The fact that so far you have not experienced emotional withdrawal suggests that your will do very well, BUT, you should notify your doctor of your intents and actions, if in fact, over next few weeks, a rebound of your depression occurs. ...Read more

18

18
What are symptoms of Lexapro (escitalopram) withdrawal?

Sudden stop: Withdrawal symptoms may occur when a medicine is suddenly stopped. For the medicine lexapro, (escitalopram) symptoms may be confusion, a feeling of burning, agitation, or a feeling of fatigue. ...Read more

19

19
I'm having a lot of nausea withdrawaling from Lexapro. I've been tapering for a yr 20 mg now at 6.5mg. Is that normal?

Can be normal: Nausea can definitely be a symptom of tapering off of Lexapro. Of course, you could also be nauseous for other reasons, so be sure to let your doctor know about the nausea. ...Read more

20

20
How many pills of Lexapro (escitalopram) 10 mg can someone miss without feeling withdrawal symptoms? Also, what type of symptoms can be felt?

Varies: 10 mg of escitalopram, if stopped suddenly, may be too low a dose for there to be symptoms of discontinuation (although depressive symptoms, and anxiety symtoms may emerge, if they were being managed by the escitalopram.) However, some people may experience some mild discontinuation symptoms -- in which case it can happen in just one missed dose, but it can require up to three or four missed dose. ...Read more